MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-028
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(4) - advance laa, patient site id: (b)(6).It was reported that on (b)(6) 2024, a 28mm amplatzer amulet left atrial appendage occluder was chosen for implant using an amulet¿ steerable delivery sheath.The left atrial appendage (laa) depth was 20mm.The laa measuring for amulet device sizing was done by 2d transesophageal echocardiogram (tee).During procedure, the left atrial pressure was 13mmhg and the shape of the appendage was chicken wing.The atrial rhythm recorded at start of procedure was atrial fibrillation.The activated clotting levels were 324s and heparin was given.The amulet was successfully implanted.On 45 day tee noted to have a thrombus on the surface of the device.The thrombus was 1cm in size the patient had no symptoms.The patient admitted taking clopidogrel inconsistently due to bleeding issues.They decided to discontinue clopidogrel and initiated direct oral anticoagulant (doac/noac) and aspirin.On (b)(6) 2025, a repeat tee was conducted and no thrombus was noted.
 
Additional Manufacturer Narrative
An event of a patient-device interaction problem of a thrombus was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient-device interaction problem of a thrombus could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as medication was administered.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24401070
Report Number2135147-2026-01045
Device Sequence Number21296805
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)280430(10)9045497
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number9045497
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight124 KG
Patient EthnicityNon Hispanic
Patient RaceWhite